Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS Nashville, TN

May 30, 2010Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 30, 2010, 3:30 PM CDT for Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2010, 3:30 PM CDT (20:30 UTC)
Expired
May 30, 2010, 6:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WGUS54 KOHX 302030
FFWOHX
TNC135-302330-
/O.NEW.KOHX.FF.W.0023.100530T2030Z-100530T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT SUN MAY 30 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL 630 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF LOCALLY 1 TO 2 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3548 8803 3549 8799 3551 8797 3558 8801
      3575 8798 3570 8774 3567 8774 3565 8771
      3553 8770 3545 8803

$$

JOHNSTONE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:14 PM CDT, 16 minutes earlier.

Area forecast discussion, May 30, 3:14 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SUN MAY 30 2010

.DISCUSSION...
UL LOW CONTINUES TO SPIN OVER NORTH MS...WHILE DRAWING DEEPER MOISTURE
FURTHER NORTH. AIRMASS REMAINS UNSTABLE...WITH ISO-SCT CONVECTION
BREAKING OUT ACROSS MUCH OF THE CWA...WITH MORE ACROSS AL WORKING
NORTH.

UL CLOSED LOW WILL OPEN UP AND WORK SLOWLY EAST/NORTHEAST ACROSS THE
REGION AS TROUGH AXIS LATER TONIGHT THROUGH LATE MONDAY. DEEP MOISTURE
WILL CONTINUE TO SURGE INTO THE AREA AHEAD OF MOVING UL TROUGH/LOW...
PRODUCING SCT-NUM SHWRS/STORMS IN THE PROCESS. SHWRS/STMS EXPECTED
TO REMAIN SCT TONIGHT BUT BECOME NUM ON MONDAY AS LOW/TROUGH AXIS
APPROACHES AND PASSES BNA LATE IN THE DAY. TROUGH AXIS TO BE JUST
WEST OF CSV BY 00Z TUES...AND OVER TO EAST TN BY 12Z. CONDITIONS
WILL SLOWLY DRY BUT DEEPER MOISTURE WILL LINGER BEHIND...KEEPING
THE CHANCE OF SHWRS/STMS RUNNING WELL INTO TUESDAY AS WEAK SFC/LL
BOUNDARY MOVES THROUGH IN THE MORNING.

THE REGION MOVES INTO A MORE ISOLATED CONVECTION TYPE ENVIRONMENT
ON WEDNESDAY BUT THAT DOES NOT LAST LONG AS A CDFNT AND UL TROUGH
MOVE INTO THE MS RIVER VALLEY LATER THURSDAY...THEN MOVES ACROSS
THE CWA AND EAST LATE THURSDAY NIGHT INTO FRIDAY. PCPN AGAIN
EXPECTED TO BECOME SCT-NUM THROUGH THAT PERIOD BUT BECOME MINIMAL
AGAIN THROUGH THE WEEKEND AS STORMS TRACK REMAINS NORTH/WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  83  68  87 /  50  60  30  30
CLARKSVILLE    66  83  66  87 /  40  60  30  30
CROSSVILLE     64  77  64  80 /  40  60  50  50
COLUMBIA       68  84  68  87 /  50  60  30  30
LAWRENCEBURG   67  84  67  87 /  50  60  30  30
WAVERLY        67  84  67  88 /  50  60  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, May 30, 7:19 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
719 AM CDT SUN MAY 30 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-311230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
719 AM CDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
AFTERNOON HEAT TODAY...AS A LOW PRESSURE SYSTEM APPROACHES. ISOLATED
SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...STRONG WINDS AND
HEAVY DOWNPOURS. MOVEMENT WILL BE SLOW OUT OF THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LOW PRESSURE SYSTEM WILL BE A MAINSTAY INTO MEMORIAL DAY WITH
MORE SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED SEVERE STORMS
REMAIN POSSIBLE...WITH LARGE HAIL...STRONG WINDS AND HEAVY
DOWNPOURS.

AN WEAKENING COLD FRONT ON TUESDAY WILL MEAN LESS COVERAGE...AND
THINGS WILL CONTINUE TO QUIET DOWN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:53 PM CDTAreal Flood AdvisoryOHXWhite3 hr

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.